Texas, 2003

Hail in Texas, May 14, 2003

May 14, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 2:10 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, May 14, 2:10 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 AM CDT WED MAY 14 2003

UPPER LOW OVER THE NORTHERN PLAINS THIS MORNING TO MOVE
TO OHIO VALLEY AS NEXT SHORT WAVE MOVES TO THE TEXAS
PANHANDLE BY 12Z FRI...IN THE NEAR TERM SEVERAL UPPER
DISTURBANCES TO MOVE ACROSS IN THE WEST NORTH FLOW.
THE FIRST ONE MOVES ACROSS OK AND INTO AR TODAY...WITH
A WEAKER VORT MAX TO MOVE ACROSS NORTH TEXAS TONIGHT.
OLD BOUNDARY THIS MORNING EXTEND FROM SOUTHERN ARKANSAS
NORTHWEST INTO OK. THE BOUNDARY WILL MOVE A LITTLE SOUTH
TODAY...PUSHED BY MCS THAT IS DEVELOPING OVER OK THIS
MORNING...THIS COMPLEX SHOULD AT LEAST MAKE IT INTO
SOUTHEAST OK AND SOUTHWEST AR THIS MORNING...POSSIBLY
INTO NORTHWEST LA BEFORE DYING BY LATE MORNING OR EARLY
AFTERNOON. STORMS WILL LIKELY DEVELOP OVER THE RED RIVER
VALLEY OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA BY LATE
AFTN OR EARLY EVENING AS THERE SHOULD BE SOME BREAKS IN
CLOUDS FOR THE SUN TO GET THINGS GOING AGAIN...THEN STORMS
ARE POSSIBLE AGAIN TONIGHT...AND AGAIN THU AFTN. WILL HAVE
SEVERE WORDING IN FORECAST AT LEAST NORTH HALF OF AREA TODAY
AND TONIGHT AND MENTION OF HEAVY RAIN NORTH FOR MCS MAINLY THIS
MORNING.

IV

PRELIMS...

SHV 83/70/87/72/86 4422
MLU 81/69/87/71/86 3422
TXK 80/69/85/70/84 5443
TYR 86/71/87/72/87 3322
LFK 88/70/89/72/88 2121

.SHV...NONE.
Hazardous weather outlook, May 14, 5:00 AM CST, 1 hour 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED MAY 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS
MORNING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. A COMPLEX OF STRONG TO SEVERE STORMS
OVER SOUTHERN OKLAHOMA AND NORTH TEXAS WILL MOVE INTO THE
AREA THIS MORNING. SOME OF STORMS WILL PRODUCE LARGE HAIL
AND DAMAGING WINDS. STORMS ARE EXPECTED TO DEVELOP AGAIN THIS
AFTERNOON ALONG THE RED RIVER VALLEY OF NORTHEAST TEXAS AND
SOUTHEAST OKLAHOMA AND MOVE SOUTHEAST INTO NORTH LOUISIANA AND
SOUTHWEST ARKANSAS. THEN LATER TONIGHT STORMS MAY ONCE AGAIN
DEVELOP OVER NORTH LOUISIANA...NORTHEAST TEXAS AND SOUTHERN
ARKANSAS. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL
AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. THE STORMS
WILL GENERALLY BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY THROUGH
SATURDAY...GENERALLY NORTH OF INTERSTATE 20. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, May 14, 6:17 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
717 AM CDT WED MAY 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 PM    FOUKE                     AR   .88 INCH HAIL
05/13/03   MILLER                         REPORT FROM GENERAL PUBLIC

1100 PM    ATHENS                    LA   1.75 INCH HAIL
05/13/03   CLAIBORNE                      REPORT FROM GENERAL PUBLIC
Local storm report, May 14, 6:25 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
725 AM CDT WED MAY 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 PM    1 N HOMER                 LA   1.00 INCH HAIL
05/13/03   CLAIBORNE                      FROM GENERAL PUBLIC
Local storm report, May 14, 6:40 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
740 AM CDT WED MAY 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 AM    GIBSLAND                  LA   1.75 INCH HAIL
05/14/03   BIENVILLE                      REPORTED BY GENERAL
                                          PUBLIC.

The radar

The Shreveport radar (KSHV), 151 km away, was scanning. The volume nearest the first event began at 12:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Franklin

When
May 14, 6:40 AM CST
Where
Franklin County, 5 mi NE of Mt Vernon
Measured
1.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.233, -95.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353272.